Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffer from red eyes. More red after using bloodshot eye drops and drinking. Should I go for surgery?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1037 Questions

I Hope you are well,

I have been struggling to get a honest answer for a while now. I do suffer from red eyes from time to time, and I believe it is because I sit in front of the computer at work for 8 hours a day, and then at home I am either in front of the television or on the computer again. I have been using the ‘bloodshot’ eye drops for a while now, they seem to work for a while. However after a few hours, they seem to go redder then before (Rebound redness I think). The worst part it, if I even go out for one drink, my eyes just suddenly go super red. It is starting to affect my confidence, i can't seem to be myself. I cant look people straight in the eye, because they might be thinking all sorts about me.

I am now actually contemplating surgery, for the removal of veins in my eye. But it is a very expensive option and is out of my financial band. I do need some advice please, I am only 23 and do not want this problem to persist for the rest of my life.

Also, if you think surgery is good. Do you think I can get it via my GP (NHS)?

What do you suggest I do.

Many thanks for taking time out of your day to help me.

Warm regards,

Posted Thu, 16 May 2013 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 43 minutes later
thanks for sending your query to us.
This is not a very major problem and can be tackled by medication only.
you have to start with over the counter drugs like visine.
There are other drugs also including keterolac,nephazoline and ocular lubricants.
Refrain from using marijuana and tobaco for smoking as the smoke also discours the eye.
So this also becomes a life style management issue .
follow these simple rules and you will be fine.
I have never done surgery for such cases as the surgery has it's own complications.
please do get back to me in case of any further query.
Above answer was peer-reviewed by
Follow-up: Suffer from red eyes. More red after using bloodshot eye drops and drinking. Should I go for surgery? 19 minutes later
Hi Dr,

Thanks for the response, however if i keep using visine would that not make my eyes dependent on it. So if I stop using it, it will make my eyes more red right?

I contacted London eye hospital in regards to this matter, and they said "Permanently removing the redness is the desired outcome of this procedure. However we must see everyone firstly at a consultation to determine the success of the treatment." The consultation fee is £250.

I don't know what to use.

which would you recommend, I do not want to keep using these eye drops.

Answered by Dr. N. K. Misra 40 minutes later
i would not go in for this consultation,250£ is a lot of money.
ignor it for a while.
It bothers you more than probably others notice it
i will go for drops than surgery.
all surgeries have their own level of complications
Think carefully before you take the next step.
Above answer was peer-reviewed by
Follow-up: Suffer from red eyes. More red after using bloodshot eye drops and drinking. Should I go for surgery? 15 minutes later

Thank you.

Which eye drops should I use, I really want to ditch the 'bloodshot' ones.

Eye drops, which preferably won't have any affects in the long run. Taking into consideration, my eyes are red in the morning and a bit throughout the day.

Many thanks for your help.
Answered by Dr. N. K. Misra 3 hours later
Visine keterolac and later on lubricant drops are to be used
What you have to see is available over the counter.
let us give it trial and see how things develop.
get back to me when ever needed.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor